MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL UNIFORM 7MM X 30 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL UNIFORM 7MM X 30 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Catalog Number FCX100730
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a coil embolization to a left anterior communicating artery aneurysm (acomm) with high tortuosity.The physician attempted to coil aneurysm initially with only coils.First coil was a uniform 7mm x 30 cm (fcx100730, 31127140).This specific aneurysm had a ledge towards the neck of the aneurysm that caused a headway duo 156cm microcatheter (mc) to become unstable.Because of the ledge, because of the force needed to advance the coil into the aneurysm, the coil fractured at the junction of the coil and the pusher wire.The 5 fr sofia was advanced and the coil was taken out with the microcatheter as a unit.The entire coil was removed.New microcatheter was used to re-access the aneurysm.The second coil, a uniform 7mm x 13.9 cm (fcx100713, 31098464) was advanced into the aneurysm without any issue.Attempted to detach coil with mechanical detachment handle (mdh1, 102109430) unsuccessfully.The manual break was used correctly and that was unsuccessful as well.That coil was removed without any issues.A micrusphere xl 7mmx14cm coil (ssr10071420, 30529251) was used at this point with the same microcatheter in place.That coil fractured as well due to the ledge of the aneurysm as described before.That coil was removed as a system also with the same technique used for the first coil.Balt coils were used for the rest of this case without any issues.The fracturing of these coils did cause delay in case about 30 minutes.No negative impact to patient was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of four products involved with the complaint and the associated manufacturer report numbers are 3008114965-2024-00435, 3008114965-2024-00436, 3008114965-2024-00437.
 
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, this was a coil embolization to a left anterior communicating artery aneurysm (acomm) with high tortuosity.The physician attempted to coil aneurysm initially with only coils.First coil was a uniform 7mm x 30 cm (fcx100730, 31127140).This specific aneurysm had a ledge towards the neck of the aneurysm that caused a headway duo 156cm microcatheter (mc) to become unstable.Because of the ledge and the force needed to advance the coil into the aneurysm, the coil fractured at the junction of the coil and the pusher wire.The 5 fr sofia was advanced and the coil was taken out with the microcatheter as a unit.The entire coil was removed.New microcatheter was used to re-access the aneurysm.The second coil, a uniform 7mm x 13.9 cm (fcx100713, 31098464) was advanced into the aneurysm without any issue.Attempted to detach coil with mechanical detachment handle (mdh1, 102109430) unsuccessfully.The manual break was used correctly and that was unsuccessful as well.That coil was removed without any issues.A micrusphere xl 7mmx14cm coil (ssr10071420, 30529251) was used at this point with the same microcatheter in place.That coil fractured as well due to the ledge of the aneurysm as described before.That coil was removed as a system also with the same technique used for the first coil.Balt coils were used for the rest of this case without any issues.The fracturing of these coils did cause delay in case about 30 minutes.No negative impact to patient was reported.The device was not returned; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31127140 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are vessel characteristics (high tortuosity) and/or procedural factors that may have contributed to the reported failure.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
UNIFORM 7MM X 30 CM
Common Device Name
CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19197059
Report Number3008114965-2024-00438
Device Sequence Number7640564
Product Code KRD
UDI-Device Identifier10886704084075
UDI-Public10886704084075
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberFCX100730
Device Lot Number31127140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® DUO MICROCATHETER (MICROVENTION)
Patient SexUnknown